Alert archive / Pennsylvania / Wind Advisories in 2012

Wind Advisory 6, NWS Pittsburgh, PA

March 3, 2012Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Mar 3, 2012, 3:41 AM EST for Fayette County, Westmoreland County, Pennsylvania. It took effect at Mar 3, 2012, 5:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 3:41 AM EST (08:41 UTC)
In effect from
Mar 3, 2012, 5:00 AM EST
Expired
Mar 3, 2012, 1:10 PM EST
In force
8 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 812 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
812 m²/s²
0-3 km storm-relative helicity
900 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS71 KPBZ 030841
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EST SAT MAR 3 2012

...STRONG WIND GUSTS ARE FORECAST FOR TONIGHT AND SATURDAY...

.A COLD FRONT WAS CROSSING THE REGION EARLY THIS MORNING. BEHIND
THE FRONT WINDS WILL INCREASE AND BECOME GUSTY...ESPECIALLY THIS
AFTERNOON.

MDZ001-PAZ074-076-WVZ023-041-031645-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-120303T2200Z/
/O.NEW.KPBZ.WI.Y.0006.120303T1000Z-120304T0000Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
341 AM EST SAT MAR 3 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* HAZARDS...WIND GUSTS OF 45 TO 55 MPH ON THE HIGHER ELEVATIONS.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS WILL CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES WILL ALSO BE DOWNED...EXPECT SPORADIC POWER OUTAGES. USE
  CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-031645-
/O.EXT.KPBZ.WI.Y.0005.000000T0000Z-120303T2100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
341 AM EST SAT MAR 3 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* LOCATIONS...EAST CENTRAL OHIO AND THE NORTHERN WEST VIRGINIA 
  PANHANDLE. 

* HAZARDS...WIND GUSTS OF 40 TO 50 MPH.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS WILL CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES WILL ALSO BE DOWNED...EXPECT SPORADIC POWER
  OUTAGES. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
898 
WWUS71 KPBZ 030848 CCA
NPWPBZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 AM EST SAT MAR 3 2012

...STRONG WIND GUSTS ARE FORECAST FOR TONIGHT AND SATURDAY...

.A COLD FRONT WAS CROSSING THE REGION EARLY THIS MORNING. BEHIND
THE FRONT WINDS WILL INCREASE AND BECOME GUSTY...ESPECIALLY THIS
AFTERNOON.

MDZ001-PAZ074-076-WVZ023-041-031700-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-120303T2200Z/
/O.COR.KPBZ.WI.Y.0006.120303T1000Z-120304T0000Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
344 AM EST SAT MAR 3 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* LOCATIONS...RIDGES OF WESTMORELAND AND FAYETTE
  COUNTIES...PRESTON AND TUCKER COUNTY WEST VIRGINIA...AND
  GARRETT COUNTY MARYLAND MARYLAND.

* HAZARDS...WIND GUSTS OF 45 TO 55 MPH ON THE HIGHER ELEVATIONS.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS WILL CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES WILL ALSO BE DOWNED...EXPECT SPORADIC POWER OUTAGES. USE
  CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-031700-
/O.COR.KPBZ.WI.Y.0005.000000T0000Z-120303T2100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
344 AM EST SAT MAR 3 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* LOCATIONS...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA
  PANHANDLE...AND WESTERN PENNSYLVANIA.

* HAZARDS...WIND GUSTS OF 40 TO 50 MPH.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS WILL CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES WILL ALSO BE DOWNED...EXPECT SPORADIC POWER
  OUTAGES. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
080 
WWUS71 KPBZ 030939 CCA
NPWPBZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 AM EST SAT MAR 3 2012

...STRONG WIND GUSTS ARE FORECAST FOR TODAY...

.A COLD FRONT WAS CROSSING THE REGION EARLY THIS MORNING. BEHIND
THE FRONT WINDS WILL INCREASE AND BECOME GUSTY...ESPECIALLY THIS
AFTERNOON.

MDZ001-PAZ074-076-WVZ023-041-031045-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-120303T2200Z/
/O.COR.KPBZ.WI.Y.0006.120303T1000Z-120304T0000Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
437 AM EST SAT MAR 3 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* LOCATIONS...RIDGES OF WESTMORELAND AND FAYETTE
  COUNTIES...PRESTON AND TUCKER COUNTY WEST VIRGINIA...AND GARRETT
  COUNTY MARYLAND.

* HAZARDS...WIND GUSTS OF 45 TO 55 MPH ON THE HIGHER ELEVATIONS.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS WILL CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES WILL ALSO BE DOWNED...EXPECT SPORADIC POWER OUTAGES. USE
  CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-031800-
/O.COR.KPBZ.WI.Y.0005.000000T0000Z-120303T2100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
437 AM EST SAT MAR 3 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* LOCATIONS...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA
  PANHANDLE...AND WESTERN PENNSYLVANIA.

* HAZARDS...WIND GUSTS OF 40 TO 50 MPH.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS WILL CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES WILL ALSO BE DOWNED...EXPECT SPORADIC POWER
  OUTAGES. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
444 
WWUS71 KPBZ 031505
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1005 AM EST SAT MAR 3 2012

...STRONG WIND GUSTS ARE FORECAST FOR TODAY...

.IN THE WAKE OF A COLD FRONT, WINDS WILL INCREASE AND BECOME
GUSTY...ESPECIALLY THIS AFTERNOON.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-032100-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-120303T2100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1005 AM EST SAT MAR 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA 
  PANHANDLE...AND WESTERN PENNSYLVANIA. 

* HAZARDS...WIND GUSTS OF 40 TO 50 MPH.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS MAY CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES MAY ALSO BE DOWNED...WITH SPORADIC POWER OUTAGES
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-040000-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-120304T0000Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1005 AM EST SAT MAR 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...RIDGES OF WESTMORELAND AND FAYETTE COUNTIES... 
  PRESTON AND TUCKER COUNTY WEST VIRGINIA...AND GARRETT COUNTY 
  MARYLAND. 

* HAZARDS...WIND GUSTS OF 45 TO 55 MPH ON THE HIGHER ELEVATIONS.

* IMPACTS...THE SOIL IS SATURATED FROM RECENT RAINS AND STRONG
  WINDS MAY CAUSE SOME TREES TO BE UPROOTED. SOME TREE LIMBS AND
  POWER LINES MAY ALSO BE DOWNED...WITH SPORADIC POWER OUTAGES
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
202 
WWUS71 KPBZ 031810
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EST SAT MAR 3 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-031915-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-120303T2100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
110 PM EST SAT MAR 3 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WINDS REMAIN JUST BELOW WIND ADVISORY CRITERIA AND THUS IT HAS
BEEN CANCELLED. WINDS WILL GUST AT 30 TO 40 MPH THROUGH THE LATE
AFTERNOON.

$$

MDZ001-PAZ074-076-WVZ023-041-031915-
/O.CAN.KPBZ.WI.Y.0006.000000T0000Z-120304T0000Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
110 PM EST SAT MAR 3 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WINDS REMAIN JUST BELOW WIND ADVISORY CRITERIA AND THUS IT HAS
BEEN CANCELLED. WINDS WILL GUST AT 30 TO 40 MPH THROUGH THE LATE
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:06 AM EST, 35 minutes earlier.

Area forecast discussion, Mar 3, 3:06 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 AM EST SAT MAR 3 2012

.SYNOPSIS...
STRONG WINDS IN WAKE OF A POWERFUL COLD FRONT WILL BE THE WEATHER
HEADLINE TODAY. WINTER WEATHER RETURNS SUNDAY AS COLD AIR DIVES
SOUTH FROM CANADA. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH
MONDAY BEFORE CLIMBING BACK ABOVE NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
SURFACE PRESSURE TROUGH HAS JUST DEPARTED THE RIDGES WITH WINDS NOW
OUT OF THE SW.  THE ACTUAL FRONT IS JUST BEHIND THE PRESSURE
TROUGH.  DRY WEATHER TODAY...BUT THE STORY WILL BE STRONG WINDS.
EXTENDED WIND ADVISORY FOR THE ENTIRE AREA AS BUFR SOUNDINGS
ILLUSTRATE MIXING HEIGHT REACHING 5KFT THIS AFTN. THAT COUPLED
WITH THE OUTPUT FROM THE 4KM SPC NMM...MIX OF SUNSHINE AND
CLOUDS...AND THE WET GROUND...SUPPORT GUSTS NEAR 45 MPH. EXPECT IMPACTS
BELOW THIS THRESHOLD HOWEVER.

WINDS WILL SUBSIDE WITH THE LOSS OF DAYTIME HEATING.  CLOUDS
INCREASE FROM N TO S DURING THE OVERNIGHT HOURS AHEAD OF A MID LEVEL
DISTURBANCE WITHIN BROAD CYCLONIC FLOW. PUSH BACK PCPN ONSET TIME
A FEW HRS FOR THE I-80 AREA UNTIL AFT 6Z SUN. NO SN ACCUM
FORESEEN THRU 12Z SUN.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SOUTHEAST ACROSS LAKES ON SUNDAY. ASSOCIATED TROF REFLECTED AT BOTH
850 AND THE SURFACE. SHOULD HELP ENHANCED SNOW SHOWERS SOMEWHAT.
MINUS 12 TO MINUS 14 AT 850 CONTINUING ON SUNDAY WITH EVENTUAL CUT
OFF AS 850 RIDGE APPROACHES ON MONDAY. SEVERAL INCHES POSSIBLE I80
AND NORTH AND MOUNTAINS...ELSEWHERE LIGHT AMOUNTS. HIGH PRESSURE
THEN BUILDS INTO AREA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THURSDAY. SOUTHWEST
FLOW TO INCREASE WEDNESDAY INTO THURSDAY WITH INCREASE IN WINDS.
PROBABLY GUSTY ESPECIALLY IN THE AFTERNOON. NEXT FRONT APPROACHES EARLY
THURSDAY WITH CHANCE SHOWERS. DISCREPANCY BETWEEN ECMWF AND GFS ON
HANDLING NEXT FRONT. GFS BRINGS IN PRECIPITATION THURSDAY MORNING
AND EVENTUALLY LAYS FRONT OUT EAST TO WEST AND HANGS ACROSS
SOUTHERN PORTION AREA BEFORE HIGH BUILDS IN ON SATURDAY.
MEANWHILE, ECMWF HAS SLOWER EASTWARD PROGRESSION WITH APPROACH TO
CWA ON FRIDAY AND KEEPS SHOWERS IN THROUGH THE DAY WITH SLOWER
EXIT AND RETARDS SURFACE RIDGE BUILDING INTO AREA.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
HIGH CONFIDENCE FORECAST SAVE FOR FKL AND DUJ WHERE IT IS MEDIUM.

VFR CONDITIONS WILL GIVE WAY TO A BRIEF PD OF MVFR CIGS DURING
THE PREDAWN HOURS IN WAKE OF A COLD FRONT. AFTERWARD VFR
CONDITIONS PREDICTED...HOWEVER STRONG WSW WINDS /240-270 DEG/ WILL BE
THE MAIN WEATHER THEME. THE STRONGEST GUSTS SHALL RESIDE IN THE
16-20Z TIME FRAME.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...
IFR WX POSSIBLE AT FKL AND DUJ SUNDAY IN SNOW SHOWERS...OTHERWISE
NO OTHER WIDESPREAD IFR WX PREDICTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ001.
OH...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ039>041-
     048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR PAZ007>009-
     013>016-020>023-029-031-073-075.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ074-076.
WV...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ001>004-012-
     021-022.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ023-041.

&&
Hazardous weather outlook, Mar 2, 9:19 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 PM EST FRI MAR 2 2012

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-040230-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-
919 PM EST FRI MAR 2 2012

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-022-040230-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-
MARION-MONONGALIA-
919 PM EST FRI MAR 2 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ074-076-WVZ023-041-040230-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
919 PM EST FRI MAR 2 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:52 PM ESTSpecial Weather StatementPBZWestmoreland23 min

Nearby

Wind Advisories in Pennsylvania, 2012Wind Advisories in West Virginia, 2012Wind Advisories in Maryland, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.